MAUDE Adverse Event Report: ROCHE DIABETES CARE, INC. ACCU-CHEK ® GUIDE TEST STRIPS; BLOOD GLUCOSE MONITORING TEST STRIPS

ROCHE DIABETES CARE, INC. ACCU-CHEK ® GUIDE TEST STRIPS; BLOOD GLUCOSE MONITORING TEST STRIPS
Catalog Number 07453710001
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 07/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient woke up around 8:00 a.M.On (b)(6) 2024 and attempted to test his blood glucose level multiple times, but the blood glucose monitor kept displaying a test error message.The last time the patient successfully tested his blood glucose level was the night prior to the event and the result was 175 mg/dl.The patient took his normal medication of labetalol 100 mg, nifedipine 90 mg, and 20 units of unknown insulin on the morning of the event.These were normal medications that he takes each morning.The patient experienced symptoms of very shaky, drowsy, and numbness in his limbs at around 9:00 a.M.The patient was unconscious for a few hours.His cousin found him passed out and was able to wake him up enough to get him to the car where he was transported to the emergency room by his cousin.The patient arrived at the emergency room at around 12:00 p.M.And his blood level was 293 mg/dl.The patient was treated with an iv of unknown fluids.The patient was under observation and treatment for 4 hours.The patient was released from the emergency room at around 4:00 p.M.When his blood level was back to normal with a result of 163 mg/dl.
 
Additional Manufacturer Narrative
Device received in a condition which made analysis impossible.The returned test strips were previously used as there is a reddish-brown liquid residue inside the dosing window and insertion marking on the electrodes.

Brand Name
ACCU-CHEK ® GUIDE TEST STRIPS
Common Device Name
BLOOD GLUCOSE MONITORING TEST STRIPS
Manufacturer (Section D)
ROCHE DIABETES CARE, INC.
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIABETES CARE, INC.
9115 hague road
na
indianapolis IN 46250 1025
Manufacturer Contact
brian frazier
9115 hague road
na
indianapolis, IN 46250-0457
MDR Report Key19812196
Report Number3011393376-2024-01523
Device Sequence Number12636750
Product Code NBW
UDI-Device Identifier00365702710108
UDI-Public00365702710108
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K160944
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/12/2025
Device Catalogue Number07453710001
Device Lot Number104566
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DULOXIN; LABETALOL; NIFEDIPINE; UNKNOWN INSULIN
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight82 KG